Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 2, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Apr 17, 2010, 7:29 PM CDT for Hidalgo County, Starr County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2010, 7:29 PM CDT (00:29 UTC)
- Expired
- Apr 17, 2010, 8:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hidalgo County, TX, Starr County, TX
The radar
The Brownsville radar (KBRO), 111 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 0.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1450 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
994
WGUS54 KBRO 180029
FFWBRO
TXC215-427-180130-
/O.NEW.KBRO.FF.W.0002.100418T0029Z-100418T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
729 PM CDT SAT APR 17 2010
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN STARR COUNTY IN DEEP SOUTH TEXAS.
NORTHERN HIDALGO COUNTY IN DEEP SOUTH TEXAS.
LOCATIONS AFFECTED INCLUDE...
LINN.
SAN MANUEL.
MCCOOK.
* UNTIL 830 PM CDT
* AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TORRENTIAL RAIN OF THREE INCHES PER HOUR FROM THUNDERSTORMS FROM 5
MILES SOUTH OF LINN TO 13 MILES SOUTHWEST OF MCCOOK...MOVING SOUTH
AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF WILL CAUSE FLOODING OF SMALL ARROYOS AND STREAMS...
AND SOME COUNTRY ROADS. FARMLAND ALONG STREAM BANKS WILL BE
INUNDATED. MOVE TO HIGHER GROUND.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
MOVE TO HIGHER GROUND.
DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!
&&
LAT...LON 2657 9801 2632 9829 2630 9863 2653 9866
2670 9845 2676 9801
$$
611 follow-up statement
631
WGUS74 KBRO 180129
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
829 PM CDT SAT APR 17 2010
TXC215-427-180137-
/O.EXP.KBRO.FF.W.0002.000000T0000Z-100418T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STARR-HIDALGO-
829 PM CDT SAT APR 17 2010
...THE FLASH FLOOD WARNING HAS EXPIRED IN NORTHERN HIDALGO AND
SOUTHEASTERN STARR COUNTIES...
EARLIER...THE PUBLIC REPORTED FLOODING IN THE MISSION AREA AROUND
810 PM.
THOUGH THE FLASH FLOOD WARNING HAS EXPIRED...THERE MAY BE POCKETS OF
HIGH STANDING WATER ESPECIALLY IN POOR DRAINAGE AREAS. IF
ENCOUNTERING WATERS OF UNKNOWN DEPTH...DO NOT ATTEMPT TO CROSS THEM
BY FOOT OR BY AUTOMOBILE.
SOME ARROYOS AND STREAMS MAY CONTINUE TO RUN AT OR JUST ABOVE BANKFUL
FOR A BIT LONGER. REMAIN ALERT TO SWIFTLY FLOWING WATER IN THESE
AREAS...AND DO NOT ATTEMPT TO NAVIGATE THROUGH THEM.
DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!
LAT...LON 2657 9801 2632 9829 2630 9863 2653 9866
2670 9845 2676 9801
$$
61What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 1:45 PM CDT, 5 hours 44 minutes earlier.
Area forecast discussion, Apr 17, 1:45 PM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 145 PM CDT SAT APR 17 2010 .SHORT TERM /TONIGHT THROUGH 7 AM MONDAY/...CONVECTION FIRING UP ACROSS MUCH OF THE CWA ATTM. DEEP MOISTURE WILL MAKE FOR EFFICIENT RAIN PRODUCTION AND WEAK ENVIRONMENTAL FLOW WILL ALLOW SIGNIFICANT AMOUNTS OF RAINFALL TO ACCUMULATE. HEATING WILL ACCENTUATE BROAD INSTABILITY THIS AFTERNOON AND CONVECTION IS EXPECTED TO SPREAD IN AREAL COVERAGE OVER THE AFTERNOON HOURS. FLASH FLOOD WATCH IN EFFECT THROUGH 10 PM TONIGHT. STILL EXPECT PEAK OF ACTIVITY TO BE THIS AFTERNOON AND EVENING BUT SOME SHOWERS WILL CONTINUE OVERNIGHT AND INTO SUNDAY MORNING. POSSIBLE EXTENSION AND OR CHANGE IN COVERAGE OF FFA WILL DEPEND ON EVOLUTION OF RAINFALL THIS AFTERNOON AND WILL LET THAT WAIT UNTIL IT MATERIALIZES. REESTABLISHED NORTHWEST FLOW BEHIND SHORT WAVE ON SUNDAY WILL GIVE US A BREAK FROM PRECIP FOR A FEW DAYS. && .LONG TERM /7 AM MONDAY THROUGH SATURDAY/...A SLIGHT DRYING TREND IS EXPECTED OVER THE AREA FOR MONDAY AS HIGH PRESSURE BUILDS INTO THE AREA. TEMPERATURES WILL CONTINUE TO BE NEAR NORMAL FOR THIS TIME OF YEAR DUE MOSTLY TO THE CLOUD COVER. WINDS WILL BE LIGHT TO MODERATE FROM THE EAST TO SOUTHEAST THE BEGINNING OF NEXT WEEK. MOISTURE WILL MOVE INTO THE AREA ONCE AGAIN BY TUESDAY OF NEXT WEEK CAUSING A CHANCE OF SHOWERS AND THUNDERSTORMS ONCE AGAIN. A RELATIVELY DRY AND STABLE AIRMASS WILL BE IN STORE FOR DEEP SOUTH TEXAS THE MIDDLE TO THE LATTER PART OF NEXT WEEK AS HIGH PRESSURE INFLUENCES THE AREA. ANOTHER MINOR DISTURBANCE COULD MOVE THROUGH THE AREA NEXT SATURDAY GIVING THE AREA A SLIGHT CHANCE FOR SHOWERS OR THUNDERSTORMS. && .MARINE...TONIGHT THROUGH 7 AM MONDAY...CONVECTION WILL BE MORE WIDESPREAD ACROSS THE GULF THIS AFTERNOON AND WITH SHORT WAVE APPROACHING. LIGHT WINDS SHOULD PRECLUDE STRONG STORMS BUT LIGHTNING AND HEAVY RAIN WILL POSE ISSUES TO MARINE INTERESTS. LONG PERIOD EAST SWELL SLOWLY DECREASING AND WAVES ARE NOW BELOW CRITERIA. LIGHT EASTERLY WINDS WILL BECOME MORE SOUTHEASTERLY AS SHORT WAVE MOVES ACROSS THE AREA. MODERATE SEAS WILL CONTINUE THROUGH THE END OF THE PERIOD. 7 AM MONDAY THROUGH THURSDAY...LIGHT TO MODERATE EAST TO SOUTHEAST WINDS ARE EXPECTED FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND ON MONDAY AS HIGH PRESSURE BUILDS INTO THE AREA AND MOVES INTO THE GULF. A MINOR DISTURBANCE WILL MOVE THROUGH THE AREA ON TUESDAY CAUSING A CHANCE FOR SHOWERS OR THUNDERSTORMS. A DRIER AND MORE STABLE AIRMASS WILL DOMINATE THE AREA BY THE MIDDLE PART OF NEXT WEEK AS HIGH PRESSURE BUILDS INTO THE AREA ONCE AGAIN. && .AVIATION...WIDESPREAD MVFR CIGS EXPECTED THROUGH THE PERIOD WITH ONLY BRIEF VFR CONDITIONS MOSTLY WEST IN THE AFTERNOON. SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS MOST OF DEEP SOUTH TEXAS TODAY AFFECTING ALL THREE TERMINALS AND TRAFFIC EN ROUTE. LIGHT TO MODERATE WINDS WILL PREVAIL THRU THE FCST PERIOD. IFR CIGS EXPECTED TO TNGT INTO SUNDAY MRNG. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 69 79 65 76 / 40 30 10 0 BROWNSVILLE 69 81 65 79 / 40 30 10 0 HARLINGEN 68 81 64 81 / 40 30 10 0 MCALLEN 67 83 64 82 / 40 30 10 0 RIO GRANDE CITY 68 85 64 82 / 40 20 10 0 SOUTH PADRE ISLAND 71 78 68 73 / 40 30 10 0 && .BRO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ249>255. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SHORT TERM...51 LONG TERM...65
Hazardous weather outlook, Apr 17, 5:15 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 515 PM CDT SAT APR 17 2010 TXZ248>257-181100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 515 PM CDT SAT APR 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR ALL OF DEEP SOUTH TEXAS WITH THE EXCEPTION OF ZAPATA COUNTY AND COASTAL CAMERON AND COASTAL WILLACY COUNTIES. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP AND PUSH ACROSS DEEP SOUTH TEXAS TONIGHT. LOCALIZED FLOODING WILL BE POSSIBLE AS SLOW MOVING STORMS MOVE OVER AREAS THAT HAVE ALREADY RECEIVED SEVERAL INCHES OF RAIN FROM EARLIER THIS WEEK. IN ADDITION...THE POTENTIAL FOR SEVERE WEATHER EXISTS ACROSS NORTHERN PORTIONS OF DEEP SOUTH TEXAS AS A STRONG LINE OF THUNDERSTORMS MOVES INTO JIM HOGG...BROOKS AND KENEDY COUNTIES EARLY THIS EVENING. WINDS OF 50 TO 60 MPH AND SMALL HAIL CAN BE EXPECTED AS THIS LINE MOVES INTO THIS AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ON SUNDAY AND AGAIN ON TUESDAY. ADDITIONAL RAINFALL FROM THIS ACTIVITY WILL HAVE THE POTENTIAL TO LEAD TO LOCALIZED FLOODING ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR JIM HOGG...BROOKS AND KENEDY COUNTIES EARLY THIS EVENING. GMZ130-132-135-150-155-170-175-181100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 515 PM CDT SAT APR 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. A HIGH RISK FOR RIP CURRENTS WILL CONTINUE AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN ELEVATED RISK FOR RIP CURRENTS WILL BE POSSIBLE AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CASTILLO
In the hours before
Special weather statement, Apr 17, 3:52 PM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 352 PM CDT SAT APR 17 2010 TXZ255-172230- INLAND CAMERON- INCLUDING THE CITIES OF...BROWNSVILLE...HARLINGEN 352 PM CDT SAT APR 17 2010 ...A STRONG AND SLOW MOVING THUNDERSTORMS AFFECTING BROWNSVILLE... AT 349 PM...AN ISOLATED STRONG AND SLOW MOVING THUNDERSTORM WAS MOVING SOUTH AT AROUND 5 MPH ACROSS BROWNSVILLE. THIS THUNDERSTORM IS PRODUCING FREQUENT DEADLY LIGHTNING...BRIEF WIND GUSTS FROM 25 TO 35 MPH AND LOCALLY HEAVY RAINFALL RATES OF ONE TO TWO INCHES AN HOUR. THIS THUNDERSTORM WILL PERSIST OVER BROWNSVILLE THROUGH 430 PM EVENTUALLY MOVING SOUTH OF THE RIO GRANDE RIVER INTO MEXICO. MOTORISTS IN CAMERON COUNTY CAN EXPECT PONDING OF WATER ON ROADS... AND MINOR FLOODING OF POOR DRAINAGE AREAS THROUGH 5 PM. SPEECE
Special weather statement, Apr 17, 4:40 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 440 PM CDT SAT APR 17 2010 TXZ249>251-172345- JIM HOGG-BROOKS-KENEDY- INCLUDING THE CITIES OF...HEBBRONVILLE...FALFURRIAS...SARITA 440 PM CDT SAT APR 17 2010 ...INTENSE THUNDERSTORMS APPROACHING DEEP SOUTH TEXAS... AT 435 PM...AN AREA OF INTENSE THUNDERSTORMS WAS MOVING SOUTHEAST AT AROUND 20 MPH ACROSS DUVAL AND JIM WELLS COUNTIES. THESE THUNDERSTORMS WILL EVENTUALLY MOVE INTO JIM HOGG...BROOKS AND KENEDY COUNTIES BETWEEN 5 AND 6 PM THIS EVENING. THESE THUNDERSTORMS WILL PRODUCE FREQUENT DEADLY LIGHTNING...WIND GUSTS FROM 40 TO 50 MPH AND SOME POSSIBLE HAIL AS THEY MOVE FURTHER SOUTHEAST INTO DEEP SOUTH TEXAS. RESIDENTS OF BROOKS...JIM HOGG AND KENEDY COUNTIES SHOULD STAY TUNED TO NOAA WEATHER RADIO...LOCAL TELEVISION AND RADIO STATIONS AND THE WEB SITE OF THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE AT WWW.WEATHER.GOV/RGV FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS DEVELOPING WEATHER SITUATION. SPEECE
Special weather statement, Apr 17, 6:03 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 603 PM CDT SAT APR 17 2010 TXZ248>253-180000- JIM HOGG-ZAPATA-BROOKS-STARR-HIDALGO-KENEDY- 603 PM CDT SAT APR 17 2010 ...STRONG THUNDERSTORMS WILL AFFECT NORTHERN PORTIONS OF STARR COUNTY AND HIDALGO COUNTY... A LINE OF THUNDERSTORMS...MOVING SOUTHEAST AT 10 MPH...WILL AFFECT EL SAUZ...UNTIL 700 PM CDT. GUSTY WINDS UP TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. EXCESSIVE CLOUD TO GROUND LIGHTNING IS EXPECTED! IF OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. IF INDOORS...REFRAIN FROM USING ELECTRICAL APPLIANCES. NICKEL SIZE HAIL IS EXPECTED. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. 61/MC
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:32 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 73 min |
| Apr 17, 7:40 PM CDT | Special Marine Warning | BRO | 99 min | |
| Apr 17, 7:51 PM CDT | Flash Flood Warning | BRO | Hidalgo | 54 min |
| Apr 17, 8:15 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Kenedy, Willacy | 90 min |
| Apr 17, 8:47 PM CDT | Areal Flood Advisory | BRO | Cameron, Willacy | 88 min |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.